MAUDE Adverse Event Report: MEDIVANCE, INC. ¿ 1725056 ARCTIC SUN® 5000; ARCTIC SUN DEVICE

MEDIVANCE, INC. ¿ 1725056 ARCTIC SUN® 5000; ARCTIC SUN DEVICE
Model Number 5000-0101
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after draining the arctic sun device during onsite maintenance, level sensor showed 1 bar and showed that it was not empty.Biomed stated that the tank content was very slimy.Level sensor was replaced, cleaned, installed again and the tank was splashed.This fixed the issue with the water level.Per follow up information received 25feb2022, it was stated that the issue was resolved by technician, level sensor and tank were removed and cleaned to resolve the issue.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Additional Manufacturer Narrative
The reported issue was confirmed.The root cause of the reported issue could not be determined.A potential root cause of the reported issue could be inadequate maintenance and cleaning.However, this cannot be confirmed.The device was evaluated upon receipt.Tank content was very slimy.Technician cleaned tank and refilled with fresh water and cleaning solution and this corrected the issue.Tank was splashed.This fixed this issue with the water level.Mtk and stk performed.Functional check revealed no issues.The device did not meet specifications, and was influenced by the reported failure.The device was not in use on a patient.A dhr is not required as the device has undergone previous servicing and therefore the reported event is not manufacturing related.The instructions for use were found adequate and state the following: ''cleaning and maintenance cleaning and maintenance routine cleaning and preventive maintenance should be performed on the arctic sun® temperature management system control module every 6 months at a minimum.This consists of cleaning the external surfaces, accessories and chiller condenser, inspecting the device, and replenishing the internal cleaning solution that suppresses microorganism growth in the water reservoir and hydraulic circuit.See the arctic sun® temperature management system service manual for additional information.Replenish internal cleaning solution contact medivance customer service to order internal cleaning solution.To replenish the internal cleaning solution: 1) drain the reservoir.¿ turn control module power off.¿ attach the drain line to the two drain ports on the back of the control module.Place the end of the drain line into a container.The water will passively drain into the container.2) refill the reservoir.¿ from the hypothermia therapy screen or the normothermia therapy screen, press the fill reservoir button.¿ the fill reservoir screen will appear.Follow the directions on the screen.¿ add one vial of arctic sun® temperature management system cleaning solution to the first bottle of distilled or sterile water.¿ the filling process will automatically stop when the reservoir is full.Continue to replace the bottles of sterile or distilled water until the filling process stops.¿ when the fill reservoir process is complete, the screen will close.'' h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.
 
Event or Problem Description

Brand Name
ARCTIC SUN® 5000
Common Device Name
ARCTIC SUN DEVICE
Manufacturer (Section D)
MEDIVANCE, INC. ¿ 1725056
321 s taylor ave
suite 200
louisville 80027
Manufacturer (Section G)
MEDIVANCE, INC. ¿ 1725056
321 s taylor ave
suite 200
louisville 80027
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key13796138
Report Number1018233-2022-01377
Device Sequence Number17103100
Product Code DWJ
UDI-Device Identifier00840097502083
UDI-Public(01)00840097502083
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K161602
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5000-0101
Device Catalogue Number5000-01-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/22/2022
Supplement Date Received by Manufacturer08/04/2022
Initial Report FDA Received Date03/17/2022
Supplement Report FDA Received Date08/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/01/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown